Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Azoran effect M protein levels and lead to multiple myeloma?

I was diagnosed with Myesthenia Gravis in Aug 2009 and was put on Cellcept 2 grams/day for about 8 months from Oct 2009 which I continued till June 2010. I developed symptoms of peripheral neuropathy such as burning sensation in my feet and tingling in hand fingers and toes. The neurologist ordered some tests for me such as NCS, Vit B12 level, CBC, KFT, LFT, ESR which were all normal. But SPE (Serum Protein Electrophoresis) showed presence of M spike (M protein levels 0.98 in July 2010 and repeated again in Oct and these were 1.0 ).I have discontinued with Cellcept as there were no MG symptoms. These have now reappeared such as difficulty in chewing, difficult in concentrating with my eyes . My neurologist has put me on steriods Medrol 16 g/day and feels that I should also start on Azoran which is also immunosuppressant drug. My worry is whether this could affect my M protein levels and could lead to multiple myeloma. Could you please advise me what should I do Thanks
Mon, 28 Jun 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Though, there is no conclusive study available, which can tell us the effect of Azoran on M protein levels. However, one thing is very clear, that azoran is an immune-suppressive drug. Also, myesthenia gravis and multiple myeloma, both are supposed to be auto-immune diseases. Therefore, perhaps, Azoran can be given in both conditions safely. Of course, the extent of its beneficial effects in both these conditions is still a matter of debate.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Multiple myeloma


Could Azoran effect M protein levels and lead to multiple myeloma?

Hi, Though, there is no conclusive study available, which can tell us the effect of Azoran on M protein levels. However, one thing is very clear, that azoran is an immune-suppressive drug. Also, myesthenia gravis and multiple myeloma, both are supposed to be auto-immune diseases. Therefore, perhaps, Azoran can be given in both conditions safely. Of course, the extent of its beneficial effects in both these conditions is still a matter of debate. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician